MAUDE Adverse Event Report: AVANOS MEDICAL INC. BALLARD HEAT AND MOISTURE EXCHANGE FILTER - ADULT; VAP AIRWAY CIRCUIT DRAINS, HME & ACCESSORIES

AVANOS MEDICAL INC. BALLARD HEAT AND MOISTURE EXCHANGE FILTER - ADULT; VAP AIRWAY CIRCUIT DRAINS, HME & ACCESSORIES
Model Number 157
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample is reported to be available, but has not yet been received by the manufacturer.A review of the device history record is not possible as no lot number was provided.All information reasonably known as of (b)(6) 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint comp (b)(6).In compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Event or Problem Description
Avanos medical inc.Received a single report that referenced three different incidences, which were associated with separate units, involving three different patients.This is the second of three reports.Refer to 3011270181-2020-00126 for the first report, refer to 3011270181-2020-00128 for the third report.It was reported that "the customer called stating the item disconnects from the circuit, this happened during use yesterday, the patient did not get ventilated.The patient is ok.".
 
Event or Problem Description
Correction: only one patient was involved in all three reported events.Per additional information received 3 feb 2021, the patient was between 40-50 years old.The heat and moisture exchange (hme) was placed inline with the ventilator circuit.One side was connected to the circuit and the other side was connected to corrugated tubing.
 
Additional Manufacturer Narrative
All information reasonably known as of (b)(6) 2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
BALLARD HEAT AND MOISTURE EXCHANGE FILTER - ADULT
Common Device Name
VAP AIRWAY CIRCUIT DRAINS, HME & ACCESSORIES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key10941265
Report Number3011270181-2020-00127
Device Sequence Number4258466
Product Code CAH
UDI-Device Identifier00609038938219
UDI-Public00609038938219
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K102483
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number157
Device Catalogue NumberN/A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/11/2020
Supplement Date Received by Manufacturer02/03/2021
Initial Report FDA Received Date12/03/2020
Supplement Report FDA Received Date02/12/2021
Patient Sequence Number1
Patient Weight82